Alert archive / Oklahoma / Red Flag Warnings in 2016

Red Flag Warning 23, NWS Norman, OK

November 15, 201612 counties in Oklahoma

NWS Norman, OK issued this red flag warning at Nov 15, 2016, 2:30 PM CST for 12 counties in Oklahoma. It took effect at Nov 16, 2016, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 15, 2016, 2:30 PM CST (20:30 UTC)
In effect from
Nov 16, 2016, 12:00 PM CST
Expired
Nov 16, 2016, 7:00 PM CST
In force
7 hr
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Beckham County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Major County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 134 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2016-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2016-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2278 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

768 
WWUS84 KOUN 152030
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
230 PM CST TUE NOV 15 2016

...CRITICAL FIRE WEATHER CONDITONS EXPECTED WEDNESDAY AFTERNOON
ACROSS NORTHWESTERN OKLAHOMA...

OKZ004-009-010-161000-
/O.UPG.KOUN.FW.A.0021.161116T1800Z-161117T0100Z/
/O.NEW.KOUN.FW.W.0023.161116T1800Z-161117T0100Z/
HARPER-ELLIS-WOODWARD-
230 PM CST TUE NOV 15 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CST WEDNESDAY FOR
WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY
FOR FAR NORTHWESTERN OKLAHOMA...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM CST WEDNESDAY.

* WIND...SOUTH 20 TO 25 MPH.

* HUMIDITY...13 TO 20 PERCENT.

* TEMPERATURE...81 TO 85 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
4 follow-up statements
581 
WWUS84 KOUN 160844
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
244 AM CST WED NOV 16 2016

...CRITICAL FIRE WEATHER CONDITONS EXPECTED WEDNESDAY AFTERNOON
ACROSS NORTHWESTERN OKLAHOMA...

OKZ004-009-010-161830-
/O.CON.KOUN.FW.W.0023.161116T1800Z-161117T0100Z/
HARPER-ELLIS-WOODWARD-
244 AM CST WED NOV 16 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CST
THIS EVENING FOR BREEZY CONDITIONS... WARM TEMPERATURES AND LOW
RELATIVE HUMIDITY FOR PARTS OF NORTHWEST OKLAHOMA...

* WIND...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* HUMIDITY...13 TO 20 PERCENT.

* TEMPERATURE...81 TO 85 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
727 
WWUS84 KOUN 161626
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1026 AM CST WED NOV 16 2016

...CRITICAL FIRE WEATHER CONDITONS EXPECTED WEDNESDAY AFTERNOON
ACROSS NORTHWESTERN OKLAHOMA...

OKZ005-014-015-021-033-034-170030-
/O.EXA.KOUN.FW.W.0023.161116T1800Z-161117T0100Z/
WOODS-ROGER MILLS-DEWEY-BECKHAM-HARMON-GREER-
1026 AM CST WED NOV 16 2016

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING FOR
WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY
FOR WESTERN OKLAHOMA...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. 

* WIND...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* HUMIDITY...13 TO 20 PERCENT.

* TEMPERATURE...81 TO 85 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

OKZ004-009-010-170030-
/O.CON.KOUN.FW.W.0023.161116T1800Z-161117T0100Z/
HARPER-ELLIS-WOODWARD-
1026 AM CST WED NOV 16 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE
HUMIDITY FOR WESTERN OKLAHOMA...

* WIND...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* HUMIDITY...13 TO 20 PERCENT.

* TEMPERATURE...81 TO 85 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
268 
WWUS84 KOUN 162029
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
229 PM CST WED NOV 16 2016

...CRITICAL FIRE WEATHER CONDITONS EXPECTED WEDNESDAY AFTERNOON
ACROSS NORTHWESTERN OKLAHOMA...

OKZ006-011-016-170100-
/O.EXA.KOUN.FW.W.0023.000000T0000Z-161117T0100Z/
ALFALFA-MAJOR-CUSTER-
229 PM CST WED NOV 16 2016

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING FOR
WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY
FOR WESTERN OKLAHOMA...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. 

* WIND...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* HUMIDITY...13 TO 20 PERCENT.

* TEMPERATURE...81 TO 85 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

OKZ004-009-170430-
/O.NEW.KOUN.FW.A.0022.161117T1700Z-161118T0100Z/
/O.CON.KOUN.FW.W.0023.000000T0000Z-161117T0100Z/
HARPER-ELLIS-
229 PM CST WED NOV 16 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE
HUMIDITY FOR WESTERN OKLAHOMA... 
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW
RELATIVE HUMIDITY FOR NORTHWESTERN OKLAHOMA...

THE RED FLAG WARNING REMAINS IN EFFECT FOR WESTERN OKLAHOMA
THROUGH 7 PM. IN ADDITION, THE NATIONAL WEATHER SERVICE IN NORMAN
HAS ISSUED A FIRE WEATHER WATCH FOR HARPER AND ELLIS COUNTIES LATE
THURSDAY MORNING THROUGH EARLY THURSDAY EVENING.

* WIND...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* HUMIDITY...13 TO 20 PERCENT.

* TEMPERATURE...81 TO 85 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

MONITOR WEATHER FORECASTS AND INFORMATION.

&&

$$

OKZ005-010-014-015-021-033-034-170100-
/O.CON.KOUN.FW.W.0023.000000T0000Z-161117T0100Z/
WOODS-WOODWARD-ROGER MILLS-DEWEY-BECKHAM-HARMON-GREER-
229 PM CST WED NOV 16 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE
HUMIDITY FOR WESTERN OKLAHOMA...

* WIND...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* HUMIDITY...13 TO 20 PERCENT.

* TEMPERATURE...81 TO 85 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
978 
WWUS84 KOUN 170051 AAA
RFWOUN

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
651 PM CST WED NOV 16 2016

...CRITICAL FIRE WEATHER CONDITIONS AGAIN LIKELY ON THURSDAY
ACROSS FAR NORTHWESTERN OKLAHOMA...

OKZ004-009-170900-
/O.EXP.KOUN.FW.W.0023.000000T0000Z-161117T0100Z/
/O.CON.KOUN.FW.A.0022.161117T1700Z-161118T0100Z/
HARPER-ELLIS-
651 PM CST WED NOV 16 2016

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR WINDY CONDITIONS... WARM
TEMPERATURES AND LOW RELATIVE HUMIDITY FOR FAR NORTHWESTERN
OKLAHOMA... 
...RED FLAG WARNING WILL EXPIRE AT 7 PM CST THIS EVENING FOR
WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY
FOR NORTHWESTERN OKLAHOMA...

* WIND...SOUTH TO SOUTHWEST 15 TO 30 MPH WITH GUSTS UP TO 40 MPH
  THURSDAY AFTERNOON.

* HUMIDITY...15 TO 20 PERCENT.

* TEMPERATURE...HIGHS 78 TO 83 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR WEATHER FORECASTS AND INFORMATION.

&&

$$

OKZ005-006-010-011-014>016-021-033-034-170200-
/O.EXP.KOUN.FW.W.0023.000000T0000Z-161117T0100Z/
WOODS-ALFALFA-WOODWARD-MAJOR-ROGER MILLS-DEWEY-CUSTER-BECKHAM-
HARMON-GREER-
651 PM CST WED NOV 16 2016

...RED FLAG WARNING WILL EXPIRE AT 7 PM CST THIS EVENING FOR
WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY
FOR WESTERN AND NORTHWESTERN OKLAHOMA...

DECREASING SURFACE WINDS AND A SLOW INCREASE IN SURFACE HUMIDITY
HAVE ALLOWED RED FLAG CONDITIONS TO DIMINISH THIS EVENING.
THUS...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM.

$$

MBS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Nov 15, 2:30 PM CST, 0 minutes earlier.

Area forecast discussion, Nov 15, 2:30 PM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Norman OK
230 PM CST Tue Nov 15 2016

.DISCUSSION...
Attention for this forecast has been focused on fire weather
concerns over the next few days. Trended toward the lower side of
guidance for dewpoints and the higher side of guidance for max
temperatures for tomorrow and Thursday. This will put far northwest
Oklahoma in critical fire weather conditions for a few hours
tomorrow. Issuing a Red Flag warning to match.

Dewpoints won't be quite so low on Thursday, but the winds will be
stronger resulting in widespread elevated to near critical fire
weather conditions. There's still some uncertainty in how well the
strong 850mb winds will mix down on Thursday.

Thursday night, a front is set to come through bringing a slight
chance for showers and storms as well as more seasonable
temperatures. Rain chances will be low and confined to southeast
Oklahoma.

Saturday will see a potential freeze across much of western,
northern, and central Oklahoma before another ridge builds in and
temperatures start another gradual warm up early next week.

Day

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  48  81  57  77 /   0   0   0  10
Hobart OK         46  81  54  79 /   0   0   0  10
Wichita Falls TX  47  84  56  81 /   0   0   0  10
Gage OK           43  84  53  77 /   0   0   0  10
Ponca City OK     44  81  58  78 /   0   0   0  10
Durant OK         49  82  57  81 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning from noon to 7 PM CST Wednesday for OKZ004-009-
     010.

TX...None.
&&

09/14
Hazardous weather outlook, Nov 15, 12:00 PM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST TUE NOV 15 2016

OKZ004>048-050>052-TXZ083>090-161000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CST TUE NOV 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.FIRE WEATHER...
ELEVATED WILDFIRE CONDITIONS ARE EXPECTED THIS AFTERNOON IN
NORTHWEST OKLAHOMA BECAUSE OF NEAR RECORD HIGH TEMPERATURES...LOW
HUMIDITY...AND DRY VEGETATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

.FIRE WEATHER...
INCREASED WILDFIRE CONDITIONS ARE EXPECTED TO CONTINUE UNTIL FRIDAY.
NEAR CRITICAL WILDFIRE CONDITIONS ARE EXPECTED ON THURSDAY BECAUSE
OF RECORD HIGH TEMPERATURES... STRONG WINDS...LOW HUMIDITY...AND DRY
VEGETATION. HOWEVER, IT IS POSSIBLE THAT AN AREA OF CRITICAL
WILDFIRE CONDITIONS DEVELOPS WEDNESDAY AFTERNOON IN NORTHWEST
OKLAHOMA. A FIRE WEATHER WATCH IS IN EFFECT FOR THIS AREA WEDNESDAY
AFTERNOON.

.THUNDERSTORMS...
THERE IS A CHANCE FOR ISOLATED THUNDERSTORMS EARLY FRIDAY EAST OF
I-35.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 3:13 AM CSTFire Weather WatchOUNEllis, Harper, Woodward11 hr

Nearby

Red Flag Warnings in Oklahoma, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.